MAUDE Adverse Event Report: SMITHS MEDICAL CZECH REPUBLIC A. S BLUPERC PERCUTANEOUS DILATION TRACHEOSTOMY KIT; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL CZECH REPUBLIC A. S BLUPERC PERCUTANEOUS DILATION TRACHEOSTOMY KIT; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 101/561/090
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: device not returned to manufacturer.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that during a percutaneous dilatation tracheostomy, the tracheostoma could not be inserted with the thin white dilator provided after dilatation with the large dilator, as the inner opening of the insertion aid (violet) was not sufficiently continuous.After inserting the guide wire and white kink protection, the tracheostomy tube with the purple-colored introducer was to be inserted.This was not possible as the white anti-kink protection did not fit through the purple-colored introducer (bottleneck).After removing the bend protection, only the guide wire could be threaded through the introducer, so that the tracheostomy tube could still be inserted.Due to the event, the installation of the tk was somewhat delayed.According to the doctor, there were no problems for the patient (sufficient oxygenation at all times).There was patient involvement, but no adverse events were reported.No further information about the event is available.
 
Additional Manufacturer Narrative
Investigation summary: the affected device was received for evaluation.A visual test was performed and the issue was confirm.The white protector did not go through the purple introducer.Root cause not established.The failure mode will continue to be monitored and if a trend is identified an investigation will be opened.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.

Brand Name
BLUPERC PERCUTANEOUS DILATION TRACHEOSTOMY KIT
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL CZECH REPUBLIC A. S
olomoucká 306
hranice 753 0 1
EZ  753 01
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key19459892
Report Number3011237704-2024-00114
Device Sequence Number20536161
Product Code JOH
UDI-Device Identifier15019517103380
UDI-Public(01)15019517103380(17)260526(10)4382034
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K173912
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/26/2026
Device Catalogue Number101/561/090
Device Lot Number4382034
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2024
Supplement Date Received by Manufacturer06/19/2024
Initial Report FDA Received Date06/04/2024
Supplement Report FDA Received Date07/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown